Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 30, 2013, 9:03 AM CST for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 9:03 AM CST (15:03 UTC)
- Expired
- Jan 30, 2013, 9:45 AM CST
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 9:12 AM CST | TSTM WND DMG | W Mcentyre, AL | CLARKE COUNTY EMA REPORTS TREES DOWN ON PROSPECT ROAD NEAR HWY 154. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 5:15 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
943
WUUS54 KMOB 301503
SVRMOB
ALC023-025-129-301545-
/O.NEW.KMOB.SV.W.0003.130130T1503Z-130130T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
903 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
NORTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 945 AM CST
* AT 900 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 4 MILES NORTHWEST OF CHATOM...OR 9
MILES SOUTH OF MILLRY...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SILAS... WHATLEY... THOMASVILLE...
JACKSON... GROVE HILL... FULTON...
COFFEEVILLE... TIBBIE... SAINT STEPHENS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST WEDNESDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3199 8772 3163 8757 3128 8844 3172 8841
3197 8798
TIME...MOT...LOC 1503Z 240DEG 32KT 3152 8829
$$2 follow-up statements
741
WWUS54 KMOB 301520
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
920 AM CST WED JAN 30 2013
ALC023-025-129-301545-
/O.CON.KMOB.SV.W.0003.000000T0000Z-130130T1545Z/
CHOCTAW AL-WASHINGTON AL-CLARKE AL-
920 AM CST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHERN CLARKE...NORTHERN WASHINGTON AND SOUTHEASTERN CHOCTAW
COUNTIES...
AT 918 AM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES NORTHWEST OF THOMASVILLE TO 4 MILES SOUTH OF
CHATOM...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WHATLEY... THOMASVILLE... JACKSON...
GROVE HILL... FULTON... COFFEEVILLE...
TIBBIE... SAINT STEPHENS... LEROY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST WEDNESDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3171 8819 3197 8797 3199 8772 3163 8757
3128 8844 3145 8843
TIME...MOT...LOC 1520Z 240DEG 32KT 3199 8786 3190 8781
3142 8822
$$627
WWUS54 KMOB 301545
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
945 AM CST WED JAN 30 2013
ALC023-025-129-301554-
/O.EXP.KMOB.SV.W.0003.000000T0000Z-130130T1545Z/
CHOCTAW AL-WASHINGTON AL-CLARKE AL-
945 AM CST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 945
AM CST FOR NORTHERN CLARKE...NORTHERN WASHINGTON AND SOUTHEASTERN
CHOCTAW COUNTIES...
AT 941 AM CST...THE LINE OF STORMS THAT PROMPTED THE WARNING FOR
NORTHERN CLARKE...NORTHERN WASHINGTON AND SOUTHEASTERN CHOCTAW
COUNTIES HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 945 AM CST.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST WEDNESDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3171 8819 3197 8797 3199 8772 3163 8757
3128 8844 3145 8843
TIME...MOT...LOC 1544Z 240DEG 32KT 3210 8764 3201 8759
3153 8800
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:23 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 30, 5:23 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST WED JAN 30 2013
.UPDATE...TORNADO WATCH 18 HAS JUST BEEN ISSUED FOR INLAND SOUTHEAST
MISSISSIPPI AND PORTIONS OF INLAND SOUTHWEST ALABAMA. THIS INITIAL
WATCH IS DUE TO THE DEVELOPMENT OF MORE DISCREET CELLS AHEAD OF THE
MAIN FRONTAL BAND ACROSS THE NW PORTION OF OUR FORECAST AREA.
AN ADDITIONAL WATCH OR AN EXTENSION OF THIS WATCH WILL LIKELY BE
NEEDED LATER THIS MORNING FOR COASTAL ALABAMA AND POINTS EASTWARD AS
THE MAIN SQUALL LINE APPROACHES...ALONG WITH THE POTENTIAL OF
ADDITIONAL DISCREET ACTIVITY. 34/JFB
&&
.PREV DISCUSSION... /ISSUED 501 AM CST WED JAN 30 2013/
..STRONG TO SEVERE STORMS WITH DAMAGING WINDS LIKELY TODAY...
SHORT TERM (TODAY AND TONIGHT)...REGIONAL RADAR IMAGERY SHOWS A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NE MS SOUTHWEST
INTO SOUTH CENTRAL LOUISIANA JUST AHEAD OF A EASTWARD MOVING COLD FRONT.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE NOW BEGINNING TO DEVELOP
ALONG THE I-59 CORRIDOR JUST WEST OF OUR CWA. THE MAIN LINE IS MOVING
TO THE EAST AROUND 25 KT WHILE INDIVIDUAL CELLS ARE RAPIDLY MOVING
NORTHEAST AT 45 TO 50 KT. WHILE SEVERE ACTIVITY HAS BEEN LIMITED WITH
THE SOUTHERN PORTION OF THIS LINE...THERE ARE REASONS TO BELIEVE THE
THREAT WILL INCREASE ACROSS OUR FORECAST AREA AS THIS ACTIVITY BEGINS
TO MOVE INTO OUR WESTERN ZONES AROUND DAYBREAK...PROGRESSING EASTWARD
THROUGH THE DAY.
THE OVERALL TIMING OF THE COLD FRONT AND ATTENDANT SEVERE THREAT HAS
SLOWED DOWN SOME WITH ALL OF THE HI-RES MODEL GUIDANCE NOW SHOWING
THE FRONT STILL WEST OF THE I-65 CORRIDOR BY 18Z AND NOT CLEARING
THE EASTERN ZONES UNTIL AROUND 22Z. THIS LATER TIMING WILL PLACE THE
THREAT DURING THE PEAK HEATING HOURS...ESPECIALLY FOR AREAS ALONG
AND EAST OF THE I-65 CORRIDOR. MLCAPES ARE FORECAST TO RANGE FROM
500-1000 J/KG...AND MAY EVEN BE SLIGHTLY HIGHER OVER OUR EASTERN
ZONES IF SOME BREAKS IN THE CLOUD COVER MATERIALIZES. IN
ADDITION...A SOUTHERN STREAM JET STREAK OVER OLD MEXICO WILL
STRENGTHEN TO AROUND 150 KT AS IT NOSES INTO THE NORTH CENTRAL GULF
COAST LATE MORNING THROUGH THE AFTERNOON. THIS JET STREAK WILL SERVE
TO ENHANCE UPPER LEVEL DIVERGENCE ALONG AND AHEAD OF THE FRONT...AND
USHER IN SOME STEEPER MID LEVEL LAPSE RATES FROM THE OLD MEXICAN
PLATEAU. AS THIS JET STREAK AFFECTS THE REGION...IT WILL ALSO SERVE
TO FURTHER STRENGTHEN THE 850 MB JET TO AN IMPRESSIVE 70-75
KT...MAXIMIZED OVER OUR NORTHEASTERN CWA. SHEAR PARAMETERS REMAIN
FAVORABLE FOR BOTH BOWING STRUCTURES AND THE POTENTIAL FOR EMBEDDED
ISOLATED TORNADOES ALONG THE DEVELOPING LINE SEGMENTS. THERE IS THE
POTENTIAL FOR SOME OF THE STRAIGHT LINE WINDS TO REACH OR EXCEED 70
MPH GIVEN THE STRENGTH OF THE LOW LEVEL JET AND THE ENHANCED UPPER
LEVEL LIFT. STRAIGHT LINE WINDS OF THAT MAGNITUDE WILL PRODUCE THE
SAME RESULTS AS A WEAK TORNADO...SO PLEASE HEED ANY SEVERE
THUNDERSTORM WARNING ISSUED AS SERIOUSLY AS A TORNADO WARNING. THE
SEVERE THREAT SHOULD END OVER THE SOUTHEAST MISSISSIPPI ZONES BY
LATE MORNING AND THE FAR EASTERN ZONES BY LATE AFTERNOON.
GIVEN THE STRENGTH OF THE LOW LEVEL JET...STRONG WINDS ARE EXPECTED
OUTSIDE OF THUNDERSTORM ACTIVITY...WITH WINDS FREQUENTLY GUSTING TO 35
TO 40 MPH. IT IS NOT OF THE QUESTION TO SEE SOME NON CONVECTIVE
GUSTS AROUND 45 MPH...ESPECIALLY EAST OF I-65. IF THIS LOOKS
LIKELY...THEN A HIGH WIND WARNING MAY BECOME NECESSARY. FREQUENT
GUSTS OF 30 MPH ARE ALSO EXPECTED IN THE WAKE OF THE FRONT THROUGH
THE EVENING HOURS.
USED A BLEND OF RAP/NAM12 SFC TEMPS FOR THE HOURLY GRIDS TODAY.
HIGHS WILL RANGE IN THE LOW TO MID 70S. MUCH COLDER AIR WILL FILTER
INTO THE AREA TONIGHT WITH SKIES CLEARING BEHIND THE FRONT. LOWS
WILL DROP INTO THE 30S ACROSS THE AREA. 34/JFB
LONG TERM [THURSDAY THROUGH TUESDAY]...TO CLOSE OUT THE WEEK...THE
FORECAST AREA WILL BE AT THE BASE OF A BROAD LONG WAVE UPPER LEVEL
TROF WHICH WILL CONTAIN A SERIES OF MID LEVEL IMPULSES/ASSOCIATED
FRONTAL BOUNDARIES THAT WILL PASS ACROSS IN THE MEDIUM RANGE. AFTER A LONG
PERIOD OF SEEING HIGH TEMPERATURES WELL ABOVE CLIMATOLOGY...DAILY
HIGHS TO CLOSE OUT THE WEEK WILL BE MUCH COOLER AND DRIER...CLOSER TO
OR SLIGHTLY BELOW CLIMO. COOLER HIGH PRESSURE BRINGS LOWER LAYER
THICKNESS VALUES ACROSS THE CENTRAL GULF COAST BOTH THURSDAY AND
FOLLOWING A SECONDARY FRONTAL PASSAGE...FRIDAY MORNING. RESULT WILL
BE HIGHS RANGING FROM THE MID 50S/AROUND 60. HIGH TEMPERATURES
REFLECT A MODERATING TREND SATURDAY THROUGH TUESDAY. NIGHTTIME LOWS
THURSDAY NIGHT IN THE LOWER/MID 30S INTERIOR...LOWER 40S
BEACHES...LOOK TO MODERATE INTO THE LOWER TO MID 40S BY SUNDAY
MORNING. THEN MID 30S INTERIOR TO MID 40S COASTAL ZONES MONDAY AND
TUESDAY MORNINGS.
SATURDAY...FORECASTING AN INCREASE IN CLOUDS THROUGH THE DAY AHEAD OF
MID LEVEL IMPULSE ROUNDING THE BASE OF THE SOUTHERN STATES TROF. THIS
FEATURE BRINGS FRONTAL PASSAGE LATE SATURDAY...ALTHOUGH WEAK MOISTURE
RETURN AHEAD OF FRONT...MAY JUST BE ENOUGH LAYER LIFT FOR A SMALL
CHANCE OF RAIN SATURDAY NIGHT. SURFACE HIGH PRESSURE BUILDS EAST OVER THE
CENTRAL GULF COAST THE FIRST OF NEXT WEEK. /10
AVIATION (12Z ISSUANCE)...IFR TO MVFR CIGS WILL CONTINUE THROUGH
THIS MORNING WITH CIGS RISING TO VFR LEVELS AS A COLD FRONT MOVES
THROUGH THE AREA TODAY. FROPA LOOKS TO BE AROUND 18-20Z FOR MOB/BFM
AND 19-22Z FOR PNS. BANDS OF SHOWERS AND TSTMS WILL DEVELOP ALONG
AND AHEAD OF THE FRONT...WITH THE STRONGER STORMS CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 55 KT. WINDS WILL BE STRONG AND
GUSTY OUTSIDE OF TSTMS...WITH FREQUENT GUSTS OF 30 TO 35 KNOTS
EXPECTED. WINDS STAY GUSTY OUT OF THE WEST AND NORTHWEST THIS
EVENING...DIMINISHING OVERNIGHT. 34/JFB
MARINE...ONSHORE FLOW WILL CONTINUE TO STRENGTHEN THIS MORNING
AS A COLD FRONT APPROACHES FROM THE WEST. AREAS OF DENSE FOG WILL
AFFECT THE NEAR SHORE WATERS THROUGH THE EARLY MORNING HOURS. THE
FRONT IS EXPECTED TO MOVE EAST ACROSS THE COASTAL WATERS THIS
AFTERNOON...WITH A STRONG WEST TO NORTHWEST FLOW EXPECTED IN ITS
WAKE. WINDS ARE EXPECTED TO FREQUENT GUSTS TO GALE FORCE OVER THE
OPEN GULF WATERS THIS AFTERNOON THROUGH THIS EVENING. SEAS WILL
BUILD TO 8 TO 12 FEET TODAY INTO THIS EVENING. WINDS WILL BEGIN
SUBSIDE BY THURSDAY MORNING. SURFACE HIGH PRESSURE WILL MOVE
ACROSS THE AREA THURSDAY THROUGH FRIDAY...WITH THE FLOW BECOMING
LIGHT TO MODERATE THROUGH THE WEEKEND. 34/JFB
FIRE WEATHER...IN ADDITION TO THE STRONG/SEVERE STORM RISK THAT
EVOLVES TODAY AS THUNDERSTORMS ORGANIZE INTO A SQUALL LINE AND MOVES
EAST...WILL BE VERY STRONG MIXED LAYER SOUTH TO SOUTHWESTERLY FLOW
AHEAD OF THE SQUALL LINE. FRONTAL PASSAGE BRINGS WIND SHIFT IN THE
LATE AFTERNOON. THURSDAY LOOKING TO BE MUCH DRIER AND COOLER AS HIGH
PRESSURE BUILDS EAST ACROSS THE CENTRAL GULF COAST. ALTHOUGH LOWEST
HUMIDITIES THURSDAY ARE FORECAST TO DIP DOWN TO BETWEEN 23 AND 28%
FOR SEVERAL HOURS...LOW FIRE DANGER INDICES (ENERGY RELEASE
COMPONENTS WELL BELOW 20) CRITERIA NOT MET TO INTRODUCE FIRE WEATHER
WATCH HEADLINES FOR THE WESTERN FLORIDA PANHANDLE. CRITERIA NOT MET
FOR AL/MS ZONES AS WELL. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 35 58 38 60 / 90 10 05 00 00
PENSACOLA 73 38 58 41 60 / 90 10 05 00 00
DESTIN 72 40 56 43 60 / 90 20 05 00 00
EVERGREEN 73 34 57 33 58 / 90 10 05 00 00
WAYNESBORO 72 32 60 30 57 / 90 05 05 00 00
CAMDEN 73 33 56 33 55 / 90 10 05 00 00
CRESTVIEW 75 36 59 30 60 / 90 20 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
MS...WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...DENSE FOG ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
OUT 20 NM...MISSISSIPPI SOUND...NORTHERN MOBILE BAY...
SOUTHERN MOBILE BAY...
SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...
GALE WARNING FROM NOON WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM...
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA
MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Jan 30, 5:32 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 532 AM CST WED JAN 30 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 532 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY AS A COLD FRONT MOVES IN FROM THE WEST. THE SEVERE THREAT WILL INCREASE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA WEST OF INTERSTATE 65 THROUGH THE MORNING HOURS. THE THREAT WILL THEN INCREASE AND SHIFT EAST OF THE INTERSTATE 65 BY MIDDAY INTO THE EARLY AFTERNOON HOURS. THE SEVERE THREAT IS EXPECTED TO COME TO AN END BY LATE THIS AFTERNOON. THE THREAT EXISTS FOR BOTH DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. THE MAGNITUDE OF THE STRAIGHT LINE WIND GUSTS WILL HAVE THE POTENTIAL TO PRODUCE THE SAME DAMAGE AS A WEAK TORNADO. TREAT ANY SEVERE THUNDERSTORM WARNING AS SERIOUSLY AS A TORNADO WARNING. STRONG WINDS WILL ALSO OCCUR TODAY OUTSIDE OF THUNDERSTORM ACTIVITY. WINDS WILL FREQUENTLY GUST TO 3O TO 40 MPH AHEAD OF THE FRONT...WITH WIND GUSTS NEAR 30 MPH CONTINUING LATE THIS AFTERNOON THROUGH THE EVENING HOURS IN THE WAKE OF THE FRONT. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. GMZ630>635-650-655-670-675-311145- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 532 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH EARLY THIS MORNING ACROSS THE MISSISSIPPI SOUND...MOBILE BAY...AND THE NEAR SHORE ALABAMA GULF WATERS. SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN TODAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT IS FORECAST TO MOVE ACROSS THE MARINE AREA THIS AFTERNOON. FREQUENT WIND GUSTS TO GALE FORCE ARE EXPECTED OVER THE OPEN GULF WATERS THIS AFTERNOON THROUGH THE EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED ACROSS THE ENTIRE MARINE AREA THROUGH EARLY THURSDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE TODAY...WITH SOME OF THE STORMS BECOMING STRONG TO SEVERE. SPECIAL MARINE WARNINGS WILL LIKELY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH MID THURSDAY MORNING ACROSS THE FAR OFFSHORE GULF WATERS.
In the hours before
Special weather statement, Jan 30, 6:56 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 656 AM CST WED JAN 30 2013 ALZ051-052-MSZ067-075-076-301345- CHOCTAW AL-WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS- 656 AM CST WED JAN 30 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...PERRY AND NORTHWESTERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...CHOCTAW AND NORTHWESTERN WASHINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 800 AM CST... AT 655 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF MERIDIAN TO 16 MILES NORTHEAST OF LAUREL TO 4 MILES SOUTH OF WEST HATTIESBURG...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... RICHTON... JANICE... BUCKATUNNA... MCLAIN... MILLRY... SILAS... GILBERTOWN... BUTLER... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST WEDNESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jan 30, 8:38 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 838 AM CST WED JAN 30 2013 ALZ051>055-MSZ067-075-076-078-079-301530- CHOCTAW AL-MONROE AL-WASHINGTON AL-WILCOX AL-WAYNE MS-STONE MS- PERRY MS-GREENE MS-CLARKE AL-GEORGE MS- 838 AM CST WED JAN 30 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...STONE... PERRY...GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI... CHOCTAW...NORTHERN MONROE...WASHINGTON...WESTERN WILCOX AND CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 930 AM CST... AT 837 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF BUTLER...TO NEAR WAYNESBORO...TO 11 MILES NORTHEAST OF RICHTON...TO 13 MILES SOUTHWEST OF WIGGINS...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... THOMASVILLE... GROVE HILL... CHATOM... BUCKATUNNA... MCLAIN... LEAKESVILLE... LUCEDALE... NEW AUGUSTA... MCHENRY... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST WEDNESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:20 PM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 22 hr |
| Jan 30, 12:48 AM CST | Marine Dense Fog Advisory | MOB | 9 hr | |
| Jan 30, 3:42 AM CST | Gale Warning | MOB | 20 hr | |
| Jan 30, 3:42 AM CST | Small Craft Advisory | MOB | 32 hr | |
| Jan 30, 7:29 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| Jan 30, 10:18 AM CST | Areal Flood Advisory | MOB | Choctaw, Clarke, Mobile, Washington, Wilcox | 74 days |
| Jan 30, 10:54 AM CST | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 6 hr |
| Jan 30, 11:24 AM CST | Special Marine Warning | MOB | 51 min | |
| Jan 30, 12:36 PM CST | Areal Flood Advisory | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington and 1 more | 3 hr |
| Jan 30, 1:18 PM CST | Special Marine Warning | MOB | 42 min | |
| Jan 30, 1:19 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 4 days |
| Jan 30, 1:19 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 4 days |
| Jan 30, 1:59 PM CST | Special Marine Warning | MOB | 91 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.